Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 23, 2008, 2:08 PM EDT for Dutchess County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 23, 2008, 7:26 PM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Dutchess County, NY
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 231816
FFWALY
NYC027-240015-
/O.NEW.KALY.FF.W.0004.080623T1808Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...THIS INCLUDES
THE CITIES OF BEACON...FISHKILL...HOPEWELL JUNCTION AND
WAPPINGERS FALLS.
* UNTIL 815 PM EDT
* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POTENTIAL FOR FLASH FLOODING FROM TRAINING THUNDERSTORMS
REPEATED MOVING OVER THE WARNED AREA.
* EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
AS OF 2 PM...THE BASIN THAT HAD RECEIVED THE MOST RAIN IS THE
FISHKILL CREEK. RADAR INDICATES THAT OVER 3 INCHES OF RAIN HAS
FALLEN OVER MUCH OF THE BASIN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
4167 7395 4185 7367 4178 7352 4162 7353
4151 7379 4149 7393
TIME...MOT...LOC 1808Z 180DEG 0KT 4155 7387
$$
SND3 follow-up statements
000
WGUS71 KALY 232023
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUN 23 2008
NYC027-240015-
/O.CON.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
420 PM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHERN DUTCHESS COUNTY...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
ADDITIONAL THUNDERSTORMS DEVELOPING IN THE VICINITY OF BROCKWAY AND
CHELSEA AND HAS THE POTENTIAL TO PRODUCE ADDITIONAL FLASH FLOODING.
THIS STORM WAS MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FISHKILL...WAPPINGERS FALLS...MYERS CORNER...HOPEWELL JUNCTION...RED
OAKS MILL...WINGDALE...MILLBROOK AND DOVER PLAINS.
ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
4167 7395 4185 7367 4178 7352 4162 7353
4151 7379 4149 7393
TIME...MOT...LOC 2020Z 231DEG 26KT 4157 7396
$$
BGM000
WGUS71 KALY 232231
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT MON JUN 23 2008
NYC027-240015-
/O.CON.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
627 PM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHERN DUTCHESS COUNTY...
AT 623 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FLOODING
IN THE TOWN OF BEEKMAN. THUNDERSTORMS HAVE MOVED OUT OF THE AREA
AND WATER SHOULD BEGIN TO SLOWLY RECEDE THIS EVENING.
HOWEVER...ADDITIONAL THUNDERSTORMS MAY DEVELOP...STAY TUNED FOR
FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
FURTHERMORE...YOU CAN REPORT FLOODING TO THE NATIONAL WEATHER
SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
4167 7395 4185 7367 4178 7352 4162 7353
4151 7379 4149 7393
TIME...MOT...LOC 2227Z 255DEG 19KT 4161 7350
$$
BGM000
WGUS71 KALY 232326
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
724 PM EDT MON JUN 23 2008
NYC027-232334-
/O.CAN.KALY.FF.W.0004.000000T0000Z-080624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
724 PM EDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DUTCHESS
COUNTY...
THUNDERSTORMS HAVE MOVED EAST OF THE REGION AND WATER LEVELS
CONTINUE TO SUBSIDE. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE
TONIGHT...STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER
SERVICE.
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL
AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4144 7399 4155 7399 4156 7397 4159 7396
4167 7395 4185 7367 4178 7352 4162 7353
4151 7379 4149 7393
TIME...MOT...LOC 2324Z 255DEG 19KT 4169 7311
$$
BGM
WWW.WEATHER.GOV/ALBANYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:44 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 23, 1:44 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION TODAY THROUGH TUESDAY. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... SOME PARTIAL CLEARING TAKING PLACE...AND SPREADING EAST. MAIN UPPER IMPULSE STILL PLODDING ALONG IN THE GREAT LAKES...AND MASIN UPPER JET SEGMENT WILL BE TRACKING THROUGH THE NORTHEAST U.S. THIS AFTERNOON AND NIGHT. OUR REGION WILL BE IN SOME DEGREE OF A LEFT-EXIT REGION OF THE STRENGTHENING UPPER JET SEGMENT. EVIDENCE OF THE UPPER JET SEGMENT IN THE UPPER AIR DATA. NOT MUCH OF A BOUNDARY LAYER THERMAL GRADIENT IN THE UPPER AIR DATA...BUT FAIRLY WELL-DEFINED COOLING ALOFT SEEN ADVECTING EAST. AREA 12Z SOUNDINGS SUGGEST LOWER TO MID 70S AS CONVECTIVE TEMPERATURES...AND MODIFIED SOUNDINGS SHOW CAPES BETWEEN 1200-1800 J/KG. SOME LOW-LEVEL SHEAR SEEN IN ALB 12Z SOUNDING...BUT UPSTREAM...MUCH LESS LOW-LEVEL SHEAR...AND BOUNDARY LAYER WINDS RELATIVELY LIGHT...REDUCING SOME OF THE LOW-LEVEL FORCING. MID- LEVEL DRYING/COOLING AND DEEPER SHEAR...THROUGH MID-LEVELS...WHERE A WIND MAX WILL TRACK THROUGH THE REGION...SHOULD SUPPORT SOME ORGANIZED CONVECTION THIS AFTERNOON AND EVENING. SURFACE WIND SHIFT INDICATED BY GUIDANCE LATE THIS AFTERNOON AND THIS EVENING...ALONG WITH SLIGHT DROP IN DEW POINTS...SUGGESTS SOME SURFACE FORCING AND SUPPORT FOR CONVECTION. LIFTED CONDENSATION LEVELS SUGGEST A BIT HIGH...ABOVE 900 MB...SO TORNADO THREAT SEEMS MINIMIZED...BUT SOME SCATTERED SEVERE WIND AND HAIL POSSIBLE. SATELLITE PICTURES SHOWING A BAND OF ENHANCED CLOUD COVER IN CENTRAL NY INTO CENTRAL PA...WHICH COULD BE THE FOCUS FOR INITIAL DEVELOPMENT THIS AFTERNOON. ANOTHER AXIS OF MOISTURE AND INSTABILITY SEEMS TO BE FROM LAKE ERIE SOUTH...ALONG THE WESTERN SLOPES OF THE APPALACHIANS...THAT WILL WORK EAST THROUGH THE DAY. SUCH SUBTLE SMALL-SCALE UPPER FEATURES ARE DIFFICULT TO DISCERN IN THE COARSE UPPER AIR NETWORK...AND MODELS HAVING EQUALLY HARD TIME DEPICTING DEFINITIVE FEATURES TO TRACK...SO STAY TUNED TO SEE WHERE CONVECTION ACTUALLY TRIGGERS...AND TRACKS. VIL OF THE DAY BASED ON SEVERE HAIL REPORTS LAST NIGHT...AND COOLER AIR ALOFT BUILDING IN THROUGH TODAY...LOOKS TO BE MID TO UPPER 40S. SEE SWODY1 FOR MORE DETAILS ABOUT SEVERE WEATHER THREAT. CURRENT FORECASTED SKY COVER...WITH PERIODS OF CLOUDS AND SUN...AVERAGING MOSTLY CLOUDY...AND HIGHS IN 70S TO LOWER 80S CONSISTENT WITH CURRENT DATA AND TRENDS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION TONIGHT AND TUESDAY...BUT MOISTURE WILL BE A LITTLE LESS AND CONDITIONS SOMEWHAT MORE STABLE...SO HAVE INCLUDED THE CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS PERIOD...BUT NO ENHANCED WORDING. DRIER AIR MOVES IN TUESDAY NIGHT WITH DRY WEATHER PERSISTING INTO WEDNESDAY. HIGHS IN THE 70S TO AROUND 80 ONCE AGAIN ON TUESDAY. WARMER ON WEDNESDAY WITH MORE SUNSHINE WHEN HIGHS WILL BE BETWEEN 75 AND 85. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... DUE TO ONGOING CONVECTION AND SEVERE WEATHER WARNINGS...SIMPLY POPULATED WITH GMOS GUIDANCE OFF THE GFS. GENERALLY DRY WEATHER THURSDAY AND FRIDAY WITH HIGHS IN THE MID 70S TO LOWER 80S...BUT HAVE INCLUDED SLIGHT CHANCE POPS. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY WITH HIGHS IN THE 70S. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... DIFFICULT TO PINPOINT WHEN AND/OR IF EACH TERMINAL WILL SEE A THUNDERSTORM THIS AFTN...AS THERE ARE CONFLICTING SIGNALS REGARDING THE EXTENT AND SEVERITY OF THUNDERSTORMS THIS AFTN. NEVERTHELESS...CURRENT KENX WSR-88D RETURNS SHOW A FEW CONVECTIVE SHOWERS DEVELOPING OVER WESTERN ALBANY COUNTY...WHICH MAY LEAD TO A SHOWER NEAR KALB OVER THE NEXT HOUR OR SO. ACTIVITY IS ALSO DEVELOPING NEAR KPOU OFF THE OUTFLOW OF THIS MORNING/S T-STORMS...SO HAVE INCLUDED A VCTS THERE BEGINNING AT 18Z. BEST CHC OF SEEING A T-STORM UP AT KALB AND KGFL WILL PROBABLY BE AFTER 20Z...AS ADDITIONAL HEATING WILL FURTHER DESTABILIZE THE BOUNDARY LAYER...AND ALLOW FOR MORE CONVECTIVE DEVELOPMENT. HAVE GONE WITH A VCTS FOR MUCH OF THE LATE AFTERNOON AND EARLY EVENING AT EACH TERMINAL. WITHIN ANY T-STORM...WINDS COULD BRIEFLY GUST TOWARDS 40 KTS...AS WELL AS SMALL HAIL AND FREQUENT CLOUD TO GROUND LTG. CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER 00Z WITH THE LOSS OF HEATING. HIGH DEWPOINTS AND LIGHT WINDS SHOULD ALLOW FOG TO DEVELOP AT EACH TERMINAL TONIGHT...WITH KPOU AND KGFL BEING THE MOST SUSCEPTIBLE TO IFR FOG DUE TO THE SHELTERED VALLEY LOCATIONS AND NEARBY LOW LEVEL MOISTURE SOURCES. THE EXTENT OF THE FOG WILL DEPEND ON HOW MUCH RAINFALL OCCURS TODAY AS WELL. EACH TERMINAL SHOULD SEE ANY MIST OR FOG LIFT TO A HAZE LAYER AFTER SUNRISE TOMORROW...ALTHOUGH A SHOWER AND PERHAPS EVEN A T-STORM COULD OCCUR AGAIN TOMORROW MORNING AS WELL. OUTLOOK... TUE PM...VFR...CHC OF PM -SHRA/-TSRA. WED/THU...VFR...NO SIG WX. FRI...VFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION THROUGH TUESDAY. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY. RH VALUES WILL ONLY FALL TO BETWEEN 50 AND 70 PERCENT THIS AFTERNOON AND TUESDAY AFTERNOON. RH WILL RECOVER TO NEAR 100 PERCENT TONIGHT AND TUESDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 5 TO 15 MPH WILL OCCUR TODAY...WITH GUSTS IN EXCESS OF 30 MPH POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... VERY HEAVY RAIN IS ONCE AGAIN POSSIBLE TODAY AND THIS EVENING DUE TO FAVORABLE SYNOPTIC CONDITIONS AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE REGION. UNSTABLE ATMOSPHERE WILL ALSO ADD TO THE HIGH POTENTIAL RAINFALL RATES. THE MAIN INHIBITOR TO POTENTIAL FLASH FLOODING WILL BE THE RELATIVELY FAST MOTION OF ANY THUNDERSTORMS THAT OCCUR...GENERALLY MOVING AT 25 TO 30 MPH. AS A RESULT...HAVE NOT ISSUED A FLASH FLOOD WATCH AT THIS TIME SINCE IT IS DIFFICULT TO PINPOINT ANY SPECIFIC AREAS...AND DID NOT WISH TO BLANKET THE ENTIRE FORECAST AREA FOR A LONG PERIOD OF TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS AVIATION...FRUGIS
Hazardous weather outlook, Jun 23, 10:41 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1041 AM EDT MON JUN 23 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1041 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF TUESDAY...SUNDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jun 23, 10:19 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1019 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST HERKIMER 43.51N 74.82W
06/22/2008 E60.00 MPH HERKIMER NY TRAINED SPOTTER
&&
FRUGISSpecial weather statement, Jun 23, 10:57 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1057 AM EDT MON JUN 23 2008 NYZ064>066-231600- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 1057 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR MARLBORO...OR ABOUT OVER NEWBURGH...AND MOVING NORTHEAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR... MARLBORO BY 1105 AM EDT WAPPINGERS FALLS BY 1110 AM EDT MYERS CORNER BY 1115 AM EDT RED OAKS MILL AND POUGHKEEPSIE BY 1120 AM EDT FAIRVIEW BY 1125 AM EDT PLEASANT VALLEY BY 1140 AM EDT
Special weather statement, Jun 23, 12:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1241 PM EDT MON JUN 23 2008 CTZ001-MAZ025-231730- SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT- 1241 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES THROUGH 130 PM EDT... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR FALLS VILLAGE...OR ABOUT 15 MILES NORTHWEST OF TORRINGTON...AND MOVING NORTHEAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR... NORFOLK BY 1255 PM EDT... SANDISFIELD BY 110 PM EDT.
Local storm report, Jun 23, 12:43 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BEEKMAN 41.61N 73.71W
06/23/2008 DUTCHESS NY TRAINED SPOTTER
SEVERAL TREES AND WIRES DOWN WITH DAMAGE TO A HOME.
&&
FRUGISSpecial weather statement, Jun 23, 12:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1250 PM EDT MON JUN 23 2008 CTZ001-013-231745- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 1250 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN AND CENTRAL LITCHFIELD COUNTY THROUGH 145 PM EDT... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KENT... OR ABOUT 9 MILES NORTH OF SHERMAN...AND MOVING NORTHEAST AT 34 MPH. THE THUNDERSTORM WILL BE NEAR... NEW PRESTON BY 1255 PM EDT CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 100 PM EDT LITCHFIELD GREEN AND LITCHFIELD BY 110 PM EDT TORRINGTON BY 120 PM EDT WINSTED BY 130 PM EDT NEW HARTFORD BY 135 PM EDT
Local storm report, Jun 23, 1:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BEEKMAN 41.61N 73.71W
06/23/2008 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN AND URBAN FLOODING BLOCKING NORTHBOUND AND
SOUTHBOUND TRAFFIC ON THE TACONIC STATE PARKWAY BETWEEN
BEEKMAN ROAD AND ROUTE 82. TIME ESTIMATED.
&&
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 51 min |
| Jun 23, 2:17 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jun 23, 2:51 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Rensselaer | 54 min |
| Jun 23, 3:34 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
| Jun 23, 11:17 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jun 23, 12:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 34 min |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 45 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.